Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jul 30, 2011, 4:12 PM EDT for Beaufort County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 30, 2011, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Newport/Morehead City, NC
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 88 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WWUS82 KMHX 302012
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 PM EDT SAT JUL 30 2011
NCZ080-302100-
BEAUFORT-
412 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL MOVE SLOWLY ACROSS BEAUFORT COUNTY
THROUGH 500 PM EDT...
AT 411 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WASHINGTON...MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...BUNYAN...SLATESTONE...OLD FORT.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING IS OCCURING.
HEAVY RAINFALL WITH WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3548 7676 3547 7696 3548 7698 3547 7698
3546 7709 3555 7711 3555 7709 3556 7709
3558 7712 3564 7713 3567 7701 3566 7697
3571 7685 3571 7681
TIME...MOT...LOC 2011Z 258DEG 4KT 3557 7700
$$
TLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:44 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 30, 1:44 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
144 PM EDT SAT JUL 30 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA THIS AFTERNOON AND BECOME
STATIONARY OVER EASTERN NORTH CAROLINA THROUGH EARLY NEXT WEEK.
HIGH PRESSURE WILL BUILD BACK INTO THE REGION BY THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1100 AM SATURDAY...FCST ON TRACK FOR TODAY. ONLY CHANGE WAS
TO SCALE BACK POPS FOR COASTAL AREAS...AS SEA BREEZE EXPECTED TO
PROPOGATE INLAND BY 18Z...WITH SHOWER/THUNDERSTORM DEVELOPMENT
POSSIBLE THEREAFTER. EXPECT MAIN AREA OF FORCING AND LIFT TO
ARRIVE TOWARDS 21Z...WITH SCT THUNDERSHOWERS DEVELOPING IN
CONJUNCTION WITH SEA BREEZE INTERACTION. SPC MESOANLAYSIS
INDICATES 925MB MOISTURE CONVERGENCE ACROSS NRN AND CENTRAL CWA...
AND THINK THIS IS BEST AREA FOR CONVECTIVE INITIATION THIS
AFTERNOON. RUC ANALYSIS INDICATES POS VORTICITY AND WEAKNESS IN
MID LEVELS APPROACHING E CENTRAL NC AS OF 11AM. LEFT POPS AT LOW
CHANCE FOR NOW THOUGH WILL HAVE TO CONSIDER RAISING THEM SHOULD
COVERAGE INCREASE FURTHER THAN EXPECTED LATER TODAY. PWATS AOA 2
IN AND LARGE INSTABILITY WITH WEAK FLOW ALOFT WILL ALLOW FOR
STORMS TO PRODUCE HEAVY RAIN AND ISO WET MICROBURSTS.
PREVIOUS DISCUSSION...AS OF 230 AM SATURDAY...A WEAK SURFACE TROUGH WILL
APPROACH FROM THE NORTHWEST EARLY THIS MORNING WHILE BROAD UPPER
LEVEL HIGH PRESSURE REMAINS CENTERED ACROSS THE DEEP SOUTH.
SOUTHWEST WINDS WILL VEER WEST AND NORTHWEST WITH THE PASSAGE OF
THE WEAK TROUGH BY LATE MORNING FOR FAR EASTERN LOCATIONS.
MAIN ISSUE TODAY WILL AGAIN BE THE EXTENSIVE HEAT AND HUMIDITY
ACROSS THE REGION. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE
UPPER 90S TO LOWER 100S FOR THE COASTAL PLAIN COUNTIES...PRODUCING
HEAT INDEX VALUES IN THE 105 TO 109 RANGE THIS AFTERNOON. WILL
CONTINUE HEAT ADVISORIES FOR THE REGION THROUGH EARLY EVENING.
SOUTHWEST WINDS AHEAD OF THE WEAK SURFACE TROUGH WILL CONTINUE TO
PUSH VERY WARM AND MOIST AIR INTO THE AREA. FORECAST SOUNDINGS
INDICATE AN UNSTABLE AIRMASS WITH LI'S NEAR -6 C AND CAPE OVER
3000 J/KG...THUS WILL MAINTAIN CHANCE POPS INLAND TO SLIGHT CHANCE
POPS JUST INLAND FROM THE COAST. CAN ALSO EXPECT THUNDERSTORM
INITIATION ALONG THE SEA-BREEZE FRONT AFTER 17/18Z. NAM APPEARS
OVER DONE WITH PRECIP AMOUNTS...WITH THE GFS/ECMWF MORE BULLISH ON
ANY PRECIP SCENARIO. WEAK SHEAR/FLOW ALOFT AND PWATS IN EXCESS OF
2 IN WILL YIELD SLOW MOVING/HEAVY RAIN PRODUCING THUNDERSTORMS.
ISOLATED DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE LATE THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 235 AM SATURDAY...COLD FRONT WILL BECOME CENTERED ACROSS
EASTERN NORTH CAROLINA TONIGHT. WILL CONTINUE CHANCE POPS
OVERNIGHT WITH MENTION OF THUNDERSTORMS GIVEN UNSTABLE ATMOSPHERE.
TEMPS WILL FALL INTO THE MID TO UPPER 70S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 325 AM SATURDAY...THE UPPER RIDGE WILL BREAK DOWN EARLY IN
THE PERIOD. THIS WILL LEAD TO UNSETTLED WEATHER AS A WEAK FRONT
STALLS THEN DISSIPATES ACROSS THE AREA...MAINLY SUNDAY INTO
MONDAY WITH WEAK SHORTWAVES DROPPING ACROSS THE REGION IN THE NW
FLOW ALOFT. WILL CARRY HIGH CHANCE POPS AND CALL FOR SCATTERED
SHOWERS AND THUNDERSTORMS. THE MODELS SHOW GOOD CONTINUITY DURING
THIS PERIOD AND MADE ONLY MINOR CHANGES TO THE PREVIOUS FORECAST.
THERE WILL BE A ISOLATED SEVERE THREAT WITH WET MICROBURSTS
POSSIBLE. MAIN CONCERN WILL BE LOCALLY HEAVY RAIN/MINOR FLOODING
WITH PW VALUES AT OR ABOVE 2" SUNDAY INTO MONDAY.
GRADUAL DRYING AND RISING HEIGHTS LEADS TO DIMINISHED CONVECTIVE
THREAT AND A RETURN TO HOT WEATHER TUESDAY THROUGH FRIDAY WHICH
WILL BE CHARACTERIZED BY AN INLAND SFC TROF/OFFSHORE HIGH PATTERN
WED-FRI...WITH CLIMO DIURNAL LOW CHC POPS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
/SHORT TERM THROUGH TONIGHT/...
AS OF 144 PM SATURDAY...SCT DIURNAL CU HAS DEVELOPED...
CONCENTRATED ALONG CONVERGENT SEA BREEZE BOUNDARY. A COUPLE ISO
SHOWERS HAVE FORMED ALONG IT EARLY THIS AFTERNOON. MAIN AREA OF
LIFT/FORCING STILL LOCATED ACROSS CENTRAL NC...AND IS PROGGED TO
MOVE INTO E NC LATE THIS AFTERNOON/EVENING. CONTINUED VCTS WORDING
FOR TAFS...AS CONVECTIVE COVERAGE WILL BE SCT IN NATURE. WEAK SFC
FRONT HAS MOVED THROUGH E NC WITH WINDS LIGHT OUT OF THE NORTH AND
NORTHEAST. WINDS BECOME LIGHT OVERNIGHT...AND EXPECTING LIGHT
FOG FORMATION AFT 06Z. DEPENDING ON HOW MUCH RAIN FALLS AT A
PARTICULAR SITE...FOG COULD BE A BIT MORE DENSE IN THE IFR RANGE.
/LONG TERM SUNDAY THROUGH WEDNESDAY/...
AS OF 325 AM SATURDAY...SCATTERED CONVECTION WITH SUB VFR CONDITIONS
AND STRONG WINDS WILL BE THE MAIN THREATS FROM SUNDAY INTO MONDAY
AS A WEAK FRONT STALLS AND DISSIPATES OVER THE REGION. VFR
PREVAILING TUESDAY-WEDNESDAY.
&&
.MARINE...
/SHORT TERM THROUGH TONIGHT/...
AS OF 1130 AM SATURDAY...INC WINDS A BIT FOR NRN WATERS...AS SFC
BNDRY THAT MOVED THROUGH BY MID MORNING WAS A BIT FASTER. STILL
EXPECTING THE BNDRY TO STALL ACROSS CENTRAL NC WATERS WITH WINDS
REMAINING S TO SW FOR THE SOUTHERN WATERS.
/LONG TERM SUNDAY THROUGH WEDNESDAY/...
AS OF 325 AM SATURDAY...CONSENSUS OF THE MODELS IS FOR A WEAK
FRONT TO DRIFT SOUTH TO BETWEEN OCRACOKE AND CAPE LOOKOUT SUNDAY
THEN STALL AND DISSIPATE MONDAY. WINDS BEHIND THE FRONT WILL SHIFT
FROM NW TO NE 10 KT SUNDAY MORNING THE E TO SE SUNDAY NIGHT. AHEAD
OF THE FRONT WINDS WILL BE S TO SW 10 KT. THE LIGHT FLOW WILL
PRODUCE SEAS AROUND 2 FT THROUGH SUNDAY NIGHT. ON MONDAY S TO SW
FLOW 10 KT INCREASING TO 10 TO 15 KT IS EXPECTED TO DEVELOP ALL
WATERS AND CONTINUE TUESDAY AND WEDNESDAY. SEAS 2 TO 3 FT MONDAY
WILL BUILD TO 3 TO 5 FT WEDNESDAY IF A TROPICAL DISTURBANCE WELL
OUT INTO THE ATLANTIC DEVELOPS INTO A TROPICAL CYCLONE. THERE IS A
WIDE SPREAD IN THE MODELS REGARDING THE POSSIBLE LOW THUS
CONFIDENCE IS LOW DUE TO ALL THE UNCERTAINTY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ029-044>047-
079>081-090>095-098-103-104.
MARINE...NONE.
&&
SYNOPSIS...DAG
NEAR TERM...TL/DAG
SHORT TERM...DAG
LONG TERM...JME
AVIATION...TL/JME
MARINE...TL/JMEHazardous weather outlook, Jul 30, 3:30 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 AM EDT SAT JUL 30 2011 NCZ029-044>047-079>081-090>095-098-103-104-310730- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 330 AM EDT SAT JUL 30 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH MAIN THREATS OF LOCALLY HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 3:33 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT SAT JUL 30 2011 NCZ044-080-093-094-302045- PITT-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...GREENVILLE...WASHINGTON...RIVER ROAD... NEW BERN...HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO... ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL 333 PM EDT SAT JUL 30 2011 ...THUNDERSTORMS WITH HEAVY RAIN DEVELOPING OVER EASTERN NORTH CAROLINA... THUNDERSTORMS DEVELOPING OVER PORTIONS OF EASTERN NORTH CAROLINA MAY DROP A QUICK INCH OF RAIN BEFORE DISSIPATING. THE STORMS WILL DRIFT EAST FROM GRIMESLAND AND WASHINGTON TO PAMLICO BEACH AND VANCEBORO THROUGH 430 PM. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
Special weather statement, Jul 30, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 PM EDT SAT JUL 30 2011
NCZ080-302100-
BEAUFORT-
412 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL MOVE SLOWLY ACROSS BEAUFORT COUNTY
THROUGH 500 PM EDT...
AT 411 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WASHINGTON...MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...BUNYAN...SLATESTONE...OLD FORT.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING IS OCCURING.
HEAVY RAINFALL WITH WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3548 7676 3547 7696 3548 7698 3547 7698
3546 7709 3555 7711 3555 7709 3556 7709
3558 7712 3564 7713 3567 7701 3566 7697
3571 7685 3571 7681
TIME...MOT...LOC 2011Z 258DEG 4KT 3557 7700
TLThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:34 PM EDT | Special Weather Statement | MHX | Jones | 56 min |
| Jul 30, 6:31 PM EDT | Special Weather Statement | MHX | Jones, Onslow | 59 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.